MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA 2.5; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA 2.5; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA 2.5
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiovascular Dysfunction/Insufficiency (4445)
Date of Event 09/06/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.This is one of two medical device reports associated with the event.Refer to manufacturing report number 1220648-2024-24288 for pump 1 with serial number (b)(6).This report is being filed as part of a retrospective review of historical records.
 
Event or Problem Description
The complainant reported a patient in acute myocardial infarction/cardiogenic shock was implanted with an impella 2.5 device for mechanical circulatory support.During the coronary intervention, the right coronary artery was dissected from the origin the to mid section.It was reported that during support, the impella 2.5 was not performing optimally with only 0.5lpm flows and irregular waveforms while the patient was receiving chest compressions.It was recommended to the medical team to replace the pump with either a new 2.5 impella or to escalate to an impella cp.Due to the patient's heavily calcified femoral and iliac arteries, the physician opted to replace the existing 2.5 pump with a new 2.5 impella, which is for this report.This second impella 2.5 had optimal flows for 10 minutes.The patient was reportedly completely unloading and non-pulsatile at 1.5 lpm and below, which the physician attributed to right ventricle heart failure.The decision was made to send the patient to the icu as they were hemodynamically stable at the time, however during transport the patient's pressures dropped and never recovered.The patient expired within 15 minutes of arriving at the icu.

Brand Name
IMPELLA 2.5
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
MDR Report Key20796312
Report Number1220648-2024-24292
Device Sequence Number7809666
Product Code OZD
UDI-Device Identifier00813502011081
UDI-Public(01)00813502011081(10)2023222901(17)231130
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberIMPELLA 2.5
Device Catalogue Number005042
Device Lot Number2023222901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Initial Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age65 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite